MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOSPHERE 39XØ27; SHOULDER GLENOSPHERE

MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOSPHERE 39XØ27; SHOULDER GLENOSPHERE
Model Number 04.01.0173
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/18/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The surgeon revised the glenosphere and the liner 2 years and 3 months after primary following glenosphere screw loosening.The glenosphere was completely mobile, but not displaced.The screw was completely loose also, but still in the glenosphere.
 
Additional Manufacturer Narrative
Batch review performed on 25 january 2022.Lot 183804: (b)(4) items manufactured and released on 03-jan-2019.Expiration date: 2023-12-13.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs director: two years after primary rsa, the central screw supposed to fix the glenosphere to the baseplate is found to have partially backed out at standard radiographic analysis.The glenosphere is not displaced and the screw is still in its original seat, but displacement due to self-unscrewing is deemed to be imminent and therefore revision surgery is undertaken.There is no information on the possibility that the baseplate screws were found to have backed out, or to be protruding from the baseplate: this could be a cause for the self-unscrewing of the central screw, that may never have reached the final position.No other cause for self-unscrewing could be identified so far.Visual inspection performed by (b)(4) shoulder manager: the immediate post-op x-rays show inferior orientation of the glenosphere eccentricity, while in the x-rays taken at the 6-week follow-up the glenosphere is oriented in the proximal direction and the glenosphere screw looks still in its intended position.At 2-year follow-up the glenosphere screw is not engaged anymore in the baseplate threaded hole.Mild circumferential signs are visible on the convex backsurface of the glenosphere, probably due to friction with at least one peripheral glenoid screw.The glenosphere screw shows circular scratches on the outer surface.No action is suggested.Additional items involved in the event, batch review performed on 25 january 2022: external supplier analysis: reverse shoulder system 04.01.0155 glenoid baseplate ø27x25 (k170452) lot.1811000 lot 1811000: (b)(4) items manufactured and released on 21-feb-2019.Expiration date: 2024-02-11.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.

Brand Name
REVERSE SHOULDER SYSTEM GLENOSPHERE 39XØ27
Common Device Name
SHOULDER GLENOSPHERE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key13557274
Report Number3005180920-2022-00119
Device Sequence Number17065039
Product Code PHX
UDI-Device Identifier07630040706605
UDI-Public07630040706605
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K170452
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/13/2023
Device Model Number04.01.0173
Device Catalogue Number04.01.0173
Device Lot Number183804
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2022
Initial Report FDA Received Date02/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown